Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Abnormal Side Effects!


  • Please log in to reply
4 replies to this topic

#1 DoubleHelix

DoubleHelix

    Newbie

  • Newbie
  • Pip
  • 26 posts

Posted 11 March 2008 - 03:10 AM

I've been taking Effexor XR for three weeks now, 75mg. I've been noticing at random times my heart rate will speed up and my pupils will get really dilated. I also feel kind of unsettled but that might just be a reaction to my heart speeding up. Has anyone had side effects like these or is it something else I should get checked? I've looked at lists of side effects but I don't see anything like that mentioned.

Also, about four weeks ago I overdosed on escitalopram and got serotonin syndrome pretty bad. The doctor was worried my heart would stop and I had an abnormal EKG for several days. I'm wondering if this is maybe related, although the drugs have certainly left my system by now.

#2 dtm

dtm

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 5,022 posts

Posted 11 March 2008 - 03:25 AM

I definitely had a racing heartbeat and dilated pupils when I first started on Efexor (75mg), but they both passed within three days. I've only been on it for two weeks (1 week at 75mg, 1 at 150mg), but I've not experienced either of those side effects since, even with the increase in dosage.

I'd definitely talk to your doc about that one.

The unsettled feeling is pretty common, I think. I found I had days where I could barely sit still for 5 minutes.

#3 OnlyZ

OnlyZ

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 5,486 posts

Posted 11 March 2008 - 08:27 AM

I noticed the same thing when I was on Effexor. Sometimes it would feel as if I just ate a few Adderall, my doctor said that was a pretty common feeling, especially after a dose increase. It was subdued over time, but I still felt it to some extent for the duration of my treatment on that medication.

Edited by OnlyZ, 11 March 2008 - 08:27 AM.

[This Space For Sale]

#4 firelizardee

firelizardee

    Lifetime Platinum Mermber

  • Premium Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,781 posts
  • Gender:Female
  • Location:Scotland

Posted 11 March 2008 - 08:37 AM

If any side effecct is bothering you like this one is then do go back to your dr as soon as possible.
Take care
Firelizardee

"Eat a live frog before breakfast and nothing worse will happen to you all day"
"Only Robinson Crusoe can get things done by Friday!"

Posted ImagePosted Image


Suicide help on DF

UK help for people who are suicidal

I am not a medical professional, when I reply to posts I do so basing my reply on personal experience or a wish to support the poster.

#5 DoubleHelix

DoubleHelix

    Newbie

  • Newbie
  • Pip
  • 26 posts

Posted 11 March 2008 - 05:33 PM

Thanks everyone! Although I will be sure to mention it to my doctor, it's very reassuring to know that other people have had similar side effects. At least I know it's not some weird reaction now O.o




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users